Virginia, 2005

Winter Weather in Virginia, December 4, 2005

December 4, 2005 · NWS LWX · 2 events in 2 counties and zones

A low pressure system tracked from Kentucky northeast to Connecticut on the 3rd and 4th. Accumulations of snow and ice occurred across portions of the Mid-Atlantic, although amounts were generally under winter storm criteria.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A low pressure system tracked from Kentucky northeast to Connecticut on the 3rd and 4th. Accumulations of snow and ice occurred across portions of the Mid-Atlantic, although amounts were generally under winter storm criteria. Accumulations of snow ranged between 1 to 2 inches in Grant County, WV, while accumulations of ice ranged from trace amounts to two-tenths of an inch in Allegany and Baltimore Counties, MD, Loudoun and Page Counties, VA, and Grant County, WV.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 3, 10:35 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 3, 10:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 PM EST SAT DEC 3 2005

.UPDATE...

BANDS OF LIGHT TO MOD PRECIP MOVING ACROSS WV INTO VA, MD AND DC.
SOUTH AROUND KCHO THE PRECIP IS RAIN WITH A BIT OF SLEET MIXED IN.
FURTHER NORTH THE PRECIP IS SNOW AND SLEET ALL ACROSS THE DC METRO
AREA...AND ALSO MOVING ACROSS WRN MD TOWARD BALT METRO.

LARGE DP DEPRESSION...ALTHO TEMPS JUST ABOVE FREEZING E OF THE
MTS...DEWPOINTS REMAIN ONLY IN THE TEENS...AND HVYR PCPN WILL LIKELY
CHANGE MIXED PRECIP OVER TO A PERIOD OF MOD TO HVY SN IN SOME
PLACES...ESP NRN MD.

ONGOING FCST IS REFLECTING TRENDS VERY WELL. WE WILL LEAVE THE
WINTER WX ADV IN PLACE. HAVE MENTIONED IN THE WSW PRODUCT A
POTENTIAL FOR LOCAL 4 INCH SN AMOUNTS IN NRN MD. WET BULBING IN
THESE AREAS WITH HVYR PRECIP WILL ALLOW FOR ALL SNOW FOR SEVERAL
HRS. THIS IS REFLECTED IN LATEST RUC SNDGS. ALSO ELEVATED CONVECTIVE
POTENTIAL COULD ALLOW FOR SOME HVYR LOCALIZED SNOW AMOUNTS.

HAVE BACKED OFF SCA AS WINDS WILL BE SLOW TO REACH THE WATER. HWVR
STILL EXPECTING THE WINDS LATER OVERNGT ON THE CHES WATERS.

JB

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

CURRENTLY...HIGH PRESSURE IS STILL LINGERING ALONG THE EAST COAST OF
THE UNITED STATES. A WARM FRONT EXTENDS EASTWARD FROM A LOW PRESSURE
SYSTEM JUST WEST OF THE MISSISSIPPI RIVER. VISIBLE SATELLITE IMAGERY
INDICATES THE MID LEVEL DECK OF CLOUDS HAS BEGUN TO SPREAD EAST OF
THE BLUE RIDGE MOUNTAINS...AND WILL CONTINUE TO DO SO THROUGH THE
EVENING. TEMPERATURES ARE MAINLY IN THE 30S...WITH DEWPOINTS IN THE
SINGLE DIGITS TO TEENS. EARLY LOWS ARE EXPECTED TONIGHT...WITH A
RISE BEHIND THE WARM FRONT AS WAA GETS GOING.

THE LOW PRESSURE SYSTEM APPROACHING THE LOWER MISSISSIPPI RIVER
VALLEY WILL MOVE NORTHEAST THIS EVENING AND OVERNIGHT. THE LOW IS
EXPECTED TO TRACK NORTHEAST OVER CENTRAL TENNESSEE...CENTRAL WEST
VIRGINIA AND EASTERN MARYLAND/PENNSYLVANIA. THE ASSOCIATED WARM
FRONT IS EXPECTED TO MOVE NORTH OVER THE CWFA TONIGHT...COMPLICATING
THE PTYPE FORECAST. AHEAD OF THE WARM FRONT...THE PTYPE WILL BE ALL
SNOW. BEHIND THE WARM FRONT IN THE WEST...A MIX OF RAIN/FREEZING
RAIN/SLEET IS EXPECTED. THE FROZEN PRECIP WILL BE MORE LIKELY IN THE
VALLEYS...WHILE PTYPE COULD BE ALL RAIN ON THE HIGHER ELEVATION
MOUNTAIN TOPS WHERE THE 850MB TEMPS RISE ABOVE FREEZING IN STRONG
WAA. ICE ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW A QUARTER OF AN
INCH. EAST OF THE BLUE RIDGE WILL BE A SLIGHTLY DIFFERENT STORY.
AREAS FROM FREDERICK COUNTY EAST TO HARFORD COUNTY WILL BE THE LAST
COUNTIES TO CHANGEOVER TO ALL RAIN. SNOWFALL AMOUNTS NEAR ADVISORY
CRITERIA WILL BE LIKELY. THE PIEDMONT AREAS OF NORTHERN VIRGINIA
WILL LIKELY SEE ALL RAIN. THE METROPOLITAN AREAS OF WASHINGTON DC
SHOULD SEE SNOW AHEAD OF THE WARM FRONT...WITH A CHANGEOVER TO RAIN.
A BRIEF PERIOD OF SLEET/FREEZING RAIN MAY BE POSSIBLE. ACCUMULATIONS
OF SNOW/ICE WILL STAY BELOW ADVISORY CRITERIA.

THE LOW PRESSURE SYSTEM IS EXPECTED TO BE WELL NORTHEAST OF THE CWFA
BY EARLY SUNDAY. UPSLOPE SNOW SHOWERS WILL BE POSSIBLE ALONG THE
WESTERN ALLEGANY FRONT UNTIL EARLY SUNDAY.

THE GFS/NAM SOLUTIONS WERE FAIRLY CLOSE FOR THE 24 HOUR PERIOD.
SPLIT THE SMALL DIFFERENCE WITH THE MAX/MIN TEMPS. POPS WERE
CLUSTERED.

&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

STORM NUMBER 1 DISCUSSED IN THE SHORT TERM DEPARTS...HOWEVER STORM
NUMBER 2 DEVELOPS OVER THE SOUTHEAST CONUS SUNDAY NIGHT...AND MOVES
OFF THE SOUTHEAST COAST MON/MON NIGHT. THIS FAR OUT...DIFFERENCES
BETWEEN THE MODELS REGARDING STORM TRACK AND STORM TIMING ARE
APPARENT. THE GFS HAS BEEN THE COLDEST MODEL...SUPPORTING A SNOW
EVENT. THE NAM TRACK HAS BEEN FURTHER SOUTHEAST THAN THE GFS
ALTHOUGH IT HAS NOT BEEN AS COLD AS THE GFS. THE ECMWF TRACK IS
SIMILAR TO THE GFS...ALTHOUGH WITH A DIFFERENT TIMING. OVERALL...THE
MODELS KEEP THE SFC AND 850 MB LOWS/TROUGHS FAR ENOUGH SOUTHEAST FOR
A SNOW EVENT...ELIMINATING THE P-TYPE CHALLENGE THAT IS INDIGENOUS
TO STORM NUMBER 1 (EXCEPT PERHAPS MIXED PRECIP NEAR THE LOWER BAY).
WHILE THIS LOOKS TO BE ONE OF THOSE SITUATIONS WHERE THERE IS A
SHARP CUT OFF BETWEEN SIGNIFICANT SNOWFALL AND LITTLE SNOWFALL...AND
LOW PRESSURE IS FORECAST PRETTY FAR TO THE SOUTHEAST...THE MODELS
SHOW THAT PRECIP WILL BE ABLE TO BACK FURTHER NORTH AND WEST INTO
THE MID ATLANTIC. BOTH THE GFS AND NAM ALSO SHOW ENHANCEMENT FROM
UPPER DIVERGENCE AND THE POTENTIAL FOR BANDING TO OCCUR. HAVE
INCREASED POPS TO LIKELY ACROSS MOST AREAS LATER MON/MON NIGHT
EXCEPT FOR THE NW AREA FURTHER REMOVED FROM LOW PRESSURE. MON IS THE
4TH PERIOD...AND PER COORD/COLLAB WITH SURROUNDING OFFICES...WILL
HOLD OFF ON ANY WINTER STORM WATCH ISSUANCE FOR NOW. WE ALREADY HAVE
HEADLINES FOR THE STORM NUMBER 1 EVENT AND ANOTHER MODEL RUN OR TWO
CAN HOPEFULLY ALLOW A BETTER GRASP ON STROM TRACK AND ALLOW US TO
BETTER GAUGE THE POTENTIAL/LOCATION FOR SIGNIFICANT SNOWFALL. HWO
AND SPS PRODUCTS WILL HOWEVER BE ISSUED TO DISCUSS THIS
EVENT...SETTING THE STAGE FOR A POSSIBLE WINTER STORM WATCH OVER THE
NEXT SHIFT OR TWO.

BEYOND TUESDAY... SOME UPSLOPE SNOW CAN BE EXPECTED WEST OF THE
ALLEGANY FRONT WHERE CHC POPS HAVE BEEN INTRODUCED THROUGH TUE NGT.
STRONG HIGH PRESSURE BUILDS INTO THE MID ATLANTIC WED THROUGH THE
REST OF THE WEEK...FOR MOSTLY DRY CONDITIONS AND TEMPERATURES
WELL BELOW CLIMATOLOGY.

&&

.AVIATION...

CONDITIONS WILL REMAIN VFR THROUGH THE EARLY EVENING. CIGS ARE
EXPECTED TO BE REDUCED TO LIFR/IFR CONDITIONS BRIEFLY IN BANDS OF
SNOW MAINLY CENTERED AROUND 06Z FOR MOST AIRPORTS. CHO WILL BE THE
EXCEPTION AS PTYPE SHOULD REMAIN ALL RAIN...BUT THE POSSIBILITY OF
LIFR/IFR DOES EXIST. CIGS WILL BEGIN IMPROVING BY MID MORNING ON
SUNDAY TO MVFR/VFR FOR ALL AREAS.

&&

.MARINE...

WINDS ARE EXPECTED TO INCREASE OUT OF THE SOUTH AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM. WILL HOIST A SCA BEGINNING AT 10PM
TONIGHT AS THE GRADIENT TIGHTENS. SCA CONDITIONS WILL LAST THROUGH
THE DAY ON SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY FOR MDZ002>007-011 FROM MIDNIGHT
     SUNDAY TO 7 AM SUNDAY.
VA...WINTER WEATHER ADVISORY FOR VAZ021-025>031 FROM MIDNIGHT
     SUNDAY TO 7 AM SUNDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ048>055 FROM MIDNIGHT SUNDAY TO
     7 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>534 FROM 10 PM SATURDAY TO
     7 PM SUNDAY.
&&

SHORT TERM/AVIATION/MARINE...LISTEMAA
LONG TERM/MARINE...PELOQUIN
Hazardous weather outlook, Dec 3, 4:03 PM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EST SAT DEC 3 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-042115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
403 PM EST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHERN
VIRGINIA WEST OF THE BLUE RIDGE MOUNTAINS...THE EXTREME EASTERN
PANHANDLE OF WEST VIRGINIA AND NORTHERN MARYLAND WEST OF THE
CHESAPEAKE BAY. SNOW ACCUMULATIONS OVER NORTHEAST MARYLAND ARE
EXPECTED TO RANGE FROM ONE TO TWO INCHES. A WINTRY MIX OF
RAIN...SLEET AND FREEZING RAIN IS EXPECTED WEST OF THE BLUE RIDGE
MOUNTAINS...WITH ICE ACCUMULATIONS LESS THAN ONE QUARTER OF AN
INCH.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT BEGINNING AT 10 PM FOR
THE CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY FOR THE
CHESAPEAKE BAY.

AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE SOUTH OF THE REGION
MONDAY INTO TUESDAY. THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS
OF SNOW EXISTS FOR THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOWFALL AND ICE REPORTS
WOULD BE GREATLY APPRECIATED OVERNIGHT AND INTO EARLY SUNDAY.

In the hours before

Special weather statement, Dec 3, 10:22 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EST SAT DEC 3 2005

DCZ001-MDZ009-010-013-014-VAZ039>042-051>054-041100-
DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES-
ANNE ARUNDEL-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
ANNAPOLIS...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH
1022 PM EST SAT DEC 3 2005

..WINTRY MIX OF PRECIPITATION OVERNIGHT...

..SIGNIFICANT SNOWFALL POSSIBLE BEGINNING MONDAY AFTERNOON...

A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS OUR REGION
OVERNIGHT. A MIX OF SLEET...SNOW...AND FREEZING RAIN WILL OCCUR
FOR A FEW HOURS. NO ICE ACCUMULATION IS EXPECTED...BUT UP TO AN
INCH OF SNOW AND SLEET IS EXPECTED ACROSS THE AREA...INCLUDING THE
WESTERN DC SUBURBS...SUCH AS FAIRFAX...MANASSAS AND LEESBURG. THE
WINTRY PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN AFTER
MIDNIGHT. MOTORISTS SHOULD BE ALERT FOR SLICK SPOTS ON ROADS.

A MORE SIGNIFICANT SNOWFALL EVENT IS POSSIBLE MONDAY INTO EARLY
TUESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE
CAROLINAS AND MOVES NORTHEAST. ENOUGH COLD AIR WILL BE IN PLACE
WHERE MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW.
WHILE THE EXACT TRACK OF THIS STORM REMAINS UNCERTAIN...THERE IS
THE POTENTIAL FOR A HEAVY SNOWFALL...THAT WOULD BE CAPABLE OF
CAUSING MAJOR TRAVEL PROBLEMS AND SCHOOL CANCELLATIONS.

PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...AND LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.

MDZ016>018-VAZ036>038-050-055>057-041100-
CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-ORANGE-STAFFORD-
SPOTSYLVANIA-KING GEORGE-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...FREDERICKSBURG
1022 PM EST SAT DEC 3 2005

..A MIX OF RAIN AND SLEET POSSIBLE FOR A FEW HOURS OVERNIGHT...

..SIGNIFICANT SNOWFALL POSSIBLE BEGINNING MONDAY AFTERNOON...

A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS OUR REGION
OVERNIGHT. A COUPLE HOURS OF SLEET WILL BE POSSIBLE BEFORE THE
PRECIPITATION CHANGES TO ALL RAIN. A FEW SLICK SPOTS COULD FORM ON
OVERPASSES AND SECONDARY ROADS OVERNIGHT.

A MORE SIGNIFICANT SNOWFALL EVENT IS POSSIBLE MONDAY INTO EARLY
TUESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE
CAROLINAS AND MOVES NORTHEAST. ENOUGH COLD AIR WILL BE IN PLACE
WHERE MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW.
WHILE THE EXACT TRACK OF THIS STORM REMAINS UNCERTAIN...THERE IS
THE POTENTIAL FOR A HEAVY SNOWFALL...THAT WOULD BE CAPABLE OF
CAUSING MAJOR TRAVEL PROBLEMS AND SCHOOL CANCELLATIONS.

PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...AND LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.
Special weather statement, Dec 3, 10:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 PM EST SAT DEC 3 2005

DCZ001-MDZ009-010-013-014-VAZ039>042-051>054-041100-
DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES-
ANNE ARUNDEL-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
ANNAPOLIS...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH
1025 PM EST SAT DEC 3 2005

...WINTRY MIX OF PRECIPITATION OVERNIGHT...

...SIGNIFICANT SNOWFALL POSSIBLE BEGINNING MONDAY AFTERNOON...

A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS OUR REGION
OVERNIGHT. A MIX OF SLEET...SNOW...AND FREEZING RAIN WILL OCCUR
FOR A FEW HOURS. NO ICE ACCUMULATION IS EXPECTED...BUT UP TO AN
INCH OF SNOW AND SLEET IS EXPECTED ACROSS THE AREA...INCLUDING THE
WESTERN DC SUBURBS...SUCH AS FAIRFAX...MANASSAS AND LEESBURG. THE
WINTRY PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN AFTER
MIDNIGHT. MOTORISTS SHOULD BE ALERT FOR SLICK SPOTS ON ROADS.

A MORE SIGNIFICANT SNOWFALL EVENT IS POSSIBLE MONDAY INTO EARLY
TUESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE
CAROLINAS AND MOVES NORTHEAST. ENOUGH COLD AIR WILL BE IN PLACE
WHERE MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW.
WHILE THE EXACT TRACK OF THIS STORM REMAINS UNCERTAIN...THERE IS
THE POTENTIAL FOR A HEAVY SNOWFALL...THAT WOULD BE CAPABLE OF
CAUSING MAJOR TRAVEL PROBLEMS AND SCHOOL CANCELLATIONS.

PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...AND LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.

MDZ016>018-VAZ036>038-050-055>057-041100-
CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-ORANGE-STAFFORD-
SPOTSYLVANIA-KING GEORGE-
INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...FREDERICKSBURG
1025 PM EST SAT DEC 3 2005

...A MIX OF RAIN AND SLEET POSSIBLE FOR A FEW HOURS OVERNIGHT...

...SIGNIFICANT SNOWFALL POSSIBLE BEGINNING MONDAY AFTERNOON...

A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS OUR REGION
OVERNIGHT. A COUPLE HOURS OF SLEET WILL BE POSSIBLE BEFORE THE
PRECIPITATION CHANGES TO ALL RAIN. A FEW SLICK SPOTS COULD FORM ON
OVERPASSES AND SECONDARY ROADS OVERNIGHT.

A MORE SIGNIFICANT SNOWFALL EVENT IS POSSIBLE MONDAY INTO EARLY
TUESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER THE
CAROLINAS AND MOVES NORTHEAST. ENOUGH COLD AIR WILL BE IN PLACE
WHERE MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW.
WHILE THE EXACT TRACK OF THIS STORM REMAINS UNCERTAIN...THERE IS
THE POTENTIAL FOR A HEAVY SNOWFALL...THAT WOULD BE CAPABLE OF
CAUSING MAJOR TRAVEL PROBLEMS AND SCHOOL CANCELLATIONS.

PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...AND LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Loudoun

When
December 4, 1:00 AM EST to 7:00 AM EST
Where
Loudoun forecast zone
Reported by
TRAINED SPOTTER

Winter Weather, Page

When
December 4, 1:00 AM EST to 7:00 AM EST
Where
Page forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483393, 5483394.